Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 146, NWS Amarillo, TX

May 24, 2016Armstrong County, Donley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2016, 6:55 PM CDT for Armstrong County, Donley County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2016, 6:55 PM CDT (23:55 UTC)
Expired
May 24, 2016, 8:00 PM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

Counties Armstrong County, TX, Donley County, TX

The radar

The Amarillo radar (KAMA), 57 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:22 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1251 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

858 
WUUS54 KAMA 242355
SVRAMA
TXC011-129-250100-
/O.NEW.KAMA.SV.W.0146.160524T2355Z-160525T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
  WESTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 800 PM CDT

* AT 655 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTHEAST OF GOODNIGHT TO 11 MILES NORTHEAST
  OF WAYSIDE...MOVING NORTHEAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  CLARENDON...CLAUDE...HOWARDWICK...WAYSIDE...GOODNIGHT AND GREENBELT
  LAKE.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 125 AND 126...AND
NEAR MILE MARKER 129.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3479 10156 3518 10149 3518 10070 3475 10091
      3475 10115
TIME...MOT...LOC 2355Z 242DEG 16KT 3510 10113 3490 10139 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

BRB
4 follow-up statements
214 
WWUS54 KAMA 250028 RRA
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CDT TUE MAY 24 2016

TXC011-129-250100-
/O.CON.KAMA.SV.W.0146.000000T0000Z-160525T0100Z/
ARMSTRONG TX-DONLEY TX-
728 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES...

AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
GOODNIGHT...OR 16 MILES WEST OF CLARENDON...MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
CLARENDON...HOWARDWICK AND GREENBELT LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3481 10133 3500 10135 3507 10075 3478 10090
TIME...MOT...LOC 0028Z 267DEG 22KT 3489 10118 

HAIL...1.75IN
WIND...60MPH
 
$$

BRB
785 
WWUS54 KAMA 250034
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT TUE MAY 24 2016

TXC011-129-250100-
/O.CON.KAMA.SV.W.0146.000000T0000Z-160525T0100Z/
ARMSTRONG TX-DONLEY TX-
734 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES...

AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
GOODNIGHT...OR 16 MILES WEST OF CLARENDON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CLARENDON AND GREENBELT LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3481 10124 3497 10128 3502 10101 3503 10089
      3490 10084 3478 10090
TIME...MOT...LOC 0034Z 267DEG 18KT 3489 10118 

HAIL...1.25IN
WIND...60MPH
 
$$

BRB
424 
WWUS54 KAMA 250044
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
744 PM CDT TUE MAY 24 2016

TXC011-129-250100-
/O.CON.KAMA.SV.W.0146.000000T0000Z-160525T0100Z/
ARMSTRONG TX-DONLEY TX-
744 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES...

AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF
GOODNIGHT...OR 12 MILES WEST OF CLARENDON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CLARENDON AND GREENBELT LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3485 10121 3498 10118 3502 10089 3490 10084
      3479 10089
TIME...MOT...LOC 0044Z 266DEG 19KT 3490 10111 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
642 
WWUS54 KAMA 250057
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CDT TUE MAY 24 2016

TXC011-129-250106-
/O.EXP.KAMA.SV.W.0146.000000T0000Z-160525T0100Z/
ARMSTRONG TX-DONLEY TX-
757 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ARMSTRONG AND
SOUTHWESTERN DONLEY COUNTIES WILL EXPIRE AT 800 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3485 10121 3498 10118 3502 10089 3490 10084
      3479 10089
TIME...MOT...LOC 0055Z 242DEG 16KT 3490 10111 

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:50 PM CDT, 5 minutes earlier.

Area forecast discussion, May 24, 6:50 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
650 PM CDT TUE MAY 24 2016

.Aviation...
All thunderstorms expected to remain east of all terminals this
evening.  Dryline near a line from Hooker to Canyon.  Southeast
surface winds will prevail this evening at KAMA and KGUY, with
southwest surface winds at KDHT.  Models predict that dryline will
advance much farther east on Wednesday with all terminals remaining
in the dry air with southwest surface winds gusting into the 25 to 30
knot range.  VFR forecast continues next 24 hours.

Cockrell

&&

.Prev Discussion... /Issued 603 PM CDT TUE MAY 24 2016/

Mesoscale Update...
Westward movement of the dryline assisted by storm outflow from the
Hansford County storm has prompted an extension of area in the
Tornado Watch. We have added Texas County Oklahoma. Surface
observation in Gruver suggest warm/buoyant surface behind outflow.
We have continued to warn on the storm moving toward Spearman
despite meager reflectivity presence. Storm top divergence has
consistently been impressive and positive CG is now becoming
strongly dominate. Based on this and the environment, this appears
to be an LP supercell, despite somewhat marginal SR anvil level
winds in the northern portion of the area. Storms should eventually
trend away from LP and the tornado threat will increase later this
evening.

BRB

Prev Discussion... /Issued 519 PM CDT TUE MAY 24 2016/

Discussion...
For this forecast issuance, the greatest attention to detail has been
focused on the short term (today and tonight). Have trended towards a
consensus of forecast guidance for later periods. Another severe
weather event is beginning to unfold across the Texas and Oklahoma
Panhandles this afternoon with a threat for very large hail, damaging
winds, and isolated tornadoes. Also expected locally heavy rainfall
over areas that have already received heavy rain in recent days will
lead to an elevated risk for flooding and flash flooding. See the
latest Tornado Watch and Flash Flood Watch products for additional
detail. The latest mesoscale update discussion has been included
under the Short Term segment below for details on today's severe
weather threat. Beyond today's weather, an active spring weather
pattern will see several additional chances for showers and
thunderstorms across portions of the Panhandles into early next week.
See the Long Term segment below for additional details regarding the
remainder of the week.

NF

Short Term...Today and Tonight...
19z KAMA sounding shows similar low level moisture depth as the 12z
sounding and mixing now up to just above the top of this layer and we
initially started to mix out. Hot/dry air to the west of the dryline
and attendant surface pressure falls have caused winds ahead of the
dryline to turn more southeasterly and confluence along the dryline
to increase. Sharpening dryline is setting up from just east of
Liberal to near Borger to near Amarillo. Deepening cumulus field has
formed along and behind the dryline with glaciation noted in
satellite and weak echos have recently shown up on radar from near
Fritch to just west of Tulia.

There has been little change in earlier thinking other than minor
adjustments to the position of the dryline. Also, we have a better
handle on residual boundaries across the area. The most prominent is
an outflow from overnight convection which now extends from near
Dodge City southeastward across northeast Beaver County to near
Gage. East of this (including a small portion of Beaver County) low
level shear is enhanced with slightly backed winds. This boundary is
nearly stationary. Other mesoscale features include bands of
northwest to southeast oriented enhanced cu, probably associated
with areas of enhanced low level moisture. One is oriented
downstream of developing convection near Borger. We will need to
monitor this closely for possible enhancement of low level shear in
case these enhanced cu fields are more baroclinic than they
currently appear.

Another concern is retreat of the dryline later this evening and the
potential to involve a larger portion of the central Panhandle.
Similar to last night, cool outflow from convection if it becomes
extensive enough, will augment/accelerate the retreating dryline and
may be enough for at least marginal severe threat further west
including the city of Amarillo.

BRB

Long Term...Wednesday Through Monday...
As mentioned above, an active weather pattern will remain in place
across the CONUS into early next week. Upper-level troughing will be
favored across the western CONUS with broad ridging across the
Southeastern U.S. A shortwave digging through the base of the trough
on Thursday will bring our next chance for severe weather, though the
threat should be limited to the far eastern Panhandles due to a more
dynamic dryline push as the shortwave moves overhead. Quieter weather
expected late Friday through Saturday as a shortwave ridge builds in
overhead. A cold front will also slip through on Friday, cooling
temperatures by about 5 degrees. This will slow the low-level
moisture return until Saturday night into Sunday. Guidance agrees on
a passing shortwave triggering severe thunderstorms on Sunday, when
rich moisture and sufficient heating will lead to widespread
instability across the Panhandles. Details are likely to change as
the event comes into focus, but it currently looks to be similar to
the recent events we have seen in this area. Thunderstorm chances
will remain around through Monday. Stay tuned for updates over the
next several days.

NF

&&

.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch until 4 AM CDT Wednesday for the following
     zones: Collingsworth...Donley...Gray...Hemphill...
     Lipscomb...Ochiltree...Roberts...Wheeler.

OK...NONE.

&&

3/14
Hazardous weather outlook, May 24, 4:18 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT TUE MAY 24 2016

OKZ001>003-TXZ001>020-250930-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
418 PM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
CENTRAL AND EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES
THIS AFTERNOON AND EVENING. STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE...WITH VERY LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES THE PRIMARY HAZARDS. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY ACCOMPANY THE STRONGEST
STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES ON THURSDAY AFTERNOON INTO FRIDAY...AND AGAIN ON
SUNDAY AND MONDAY. GENERALLY THE GREATEST CHANCES FOR THUNDERSTORMS
ARE ACROSS THE CENTRAL AND EASTERN PANHANDLES. SOME STORMS THAT
DEVELOP THROUGH EARLY NEXT WEEK COULD BECOME STRONG TO SEVERE WITH
LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY
RAINFALL AS POSSIBLE HAZARDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN
ALERT FOR ACTIVATION THIS AFTERNOON AND EVENING. PLEASE DIRECT
REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE
IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED ON
THURSDAY...FRIDAY...SUNDAY...AND MONDAY FOR POSSIBLE SEVERE WEATHER.

NF

In the hours before

Local storm report, May 24, 5:13 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             1 WNW STINNETT          35.83N 101.45W
05/24/2016  E1.75 INCH       HUTCHINSON         TX   PUBLIC

            HAIL MOSTLY PEA TO NICKEL WITH A FEW GOLF BALL SIZE
            HAIL MIXED IN.

&&

EVENT NUMBER AMA1600495

14
Special weather statement, May 24, 5:16 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT TUE MAY 24 2016

OKZ002-003-TXZ003-004-242315-
BEAVER OK-TEXAS OK-HANSFORD TX-OCHILTREE TX-
516 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS...WESTERN BEAVER...
NORTHWESTERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES UNTIL 615
PM CDT...

AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF FARNSWORTH...OR 16 MILES WEST OF PERRYTON...MOVING
NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TYRONE...FORGAN...BRYANS CORNER...MOCANE...TURPIN...ADAMS...FLORIS...BOYD
AND BAKER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3631 10102 3638 10123 3700 10107 3700 10039
TIME...MOT...LOC 2216Z 203DEG 34KT 3643 10109

LG
Local storm report, May 24, 5:35 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
535 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 N STINNETT            35.88N 101.44W
05/24/2016  E1.75 INCH       HUTCHINSON         TX   AMATEUR RADIO

            HALF INCH TO GOLFBALL HAIL ON HWY 207. TIME ESTIMATED.

&&

EVENT NUMBER AMA1600496

COCKRELL
Special weather statement, May 24, 5:47 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT TUE MAY 24 2016

TXZ013-014-018-242330-
ARMSTRONG TX-GRAY TX-CARSON TX-
547 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHERN
CARSON AND WESTERN GRAY COUNTIES UNTIL 630 PM CDT...

AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF CLAUDE...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...CLAUDE...GROOM AND GOODNIGHT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3488 10123 3492 10153 3537 10150 3532 10102
TIME...MOT...LOC 2247Z 182DEG 18KT 3497 10143

LG
Special weather statement, May 24, 6:08 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT TUE MAY 24 2016

TXZ003-004-008-009-250015-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
608 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...
SOUTHWESTERN OCHILTREE...SOUTHEASTERN HANSFORD AND NORTHEASTERN
HUTCHINSON COUNTIES UNTIL 715 PM CDT...

AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF PRINGLE...OR 16 MILES SOUTH OF SPEARMAN...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPEARMAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3582 10120 3597 10141 3630 10115 3608 10077
TIME...MOT...LOC 2307Z 221DEG 11KT 3597 10125

LG
Special weather statement, May 24, 6:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT TUE MAY 24 2016

TXZ013-014-018-019-250030-
ARMSTRONG TX-GRAY TX-DONLEY TX-CARSON TX-
632 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...SOUTHEASTERN
CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 730
PM CDT...

AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF WAYSIDE...OR 17 MILES SOUTH OF CLAUDE...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAUDE...GROOM...HOWARDWICK...LAKE MCCLELLAN...GREENBELT LAKE...GOODNIGHT
AND ALANREED.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3483 10161 3536 10135 3520 10057 3475 10116
      3475 10129
TIME...MOT...LOC 2331Z 207DEG 21KT 3487 10148

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:00 PM CDTSpecial Weather StatementAMARoberts30 min
May 23, 7:19 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Hemphill, Roberts, Wheeler56 min
May 23, 7:38 PM CDTSevere Thunderstorm WarningAMALipscomb52 min
May 23, 7:39 PM CDTSpecial Weather StatementAMAOchiltree36 min
May 23, 7:45 PM CDTTornado WarningAMADonley, Gray30 min
May 23, 8:02 PM CDTSpecial Weather StatementAMAArmstrong28 min
May 23, 8:15 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler24 min
May 23, 8:20 PM CDTSevere Thunderstorm WarningAMAArmstrong55 min
May 23, 8:50 PM CDTSpecial Weather StatementAMADonley25 min
May 23, 9:14 PM CDTSpecial Weather StatementAMAOchiltree16 min
May 23, 9:16 PM CDTSpecial Weather StatementAMACollingsworth, Donley29 min
May 23, 9:24 PM CDTSevere Thunderstorm WarningAMAOchiltree47 min
May 23, 9:30 PM CDTSevere Thunderstorm WarningAMADonley60 min
May 23, 9:39 PM CDTSevere Thunderstorm WarningAMALipscomb33 min
May 23, 9:43 PM CDTSevere Thunderstorm WarningAMADonley62 min
May 23, 9:56 PM CDTTornado WarningAMADonley21 min
May 23, 10:21 PM CDTAreal Flood AdvisoryAMADonley3 hr
May 23, 10:55 PM CDTSpecial Weather StatementAMADonley35 min
May 23, 11:11 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley46 min
May 23, 11:29 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray42 min
May 24, 3:11 PM CDTFlash Flood WatchAMACollingsworth, Donley, Gray, Hemphill, Lipscomb, Ochiltree and 2 more6 hr
May 24, 4:11 PM CDTSpecial Weather StatementAMAArmstrong, Randall64 min
May 24, 4:14 PM CDTSpecial Weather StatementAMAHansford, Hutchinson61 min
May 24, 4:27 PM CDTSpecial Weather StatementAMAHutchinson48 min
May 24, 4:30 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts90 min
May 24, 5:47 PM CDTSpecial Weather StatementAMAArmstrong43 min
May 24, 6:08 PM CDTSpecial Weather StatementAMARoberts67 min
May 24, 6:17 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts88 min
May 24, 6:32 PM CDTSpecial Weather StatementAMAArmstrong58 min
May 24, 6:42 PM CDTTornado WarningAMAHansford, Hutchinson, Ochiltree, Roberts63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.